Panadol Advance (500mg Paracetamol)
Paracetamol is an analgesic and antipyretic. Its mechanism of action is believed to include the inhibition of prostaglandin synthesis, primarily within the central nervous system.
Indication
Treatment of mild-to-moderate pain including
- Headache
- Migraine
- Muscle ache
- Dysmenorrhoea
- Sore throat
- Musculoskeletal pain
- Fever and pain after vaccination
- Pain after dental procedures/tooth extraction
- Toothache
- Pain of osteoarthritis
Relief of fever
Dosage and administration
Adults (including the elderly) and children aged 12 years and over: oral administration only. 500mg to 1 g paracetamol, taken every 4 to 6 hours as required. Maximum daily dose should not exceed 4g. should not be used with other paracetamol-containing products. Minimum dosing interval; 4 hours. The lowest effective dose of paracetamol should be used.
Children 6 to 11 years: oral administration only. 500mg tablets; 250mg-500mg every 4 to 6 hours as required. 1 g tablets is not recommended for children under the age of 12 years, maximum daily dose, 60mg/kg presented in divided doses of 10-15mg/kg throughout the 24 hour period, do not exceed the stated dose, should not be used with other paracetamol containing products, no more than four doses in any 24 hour period, minimum dosing interval, 4 hours, maximum duration of continued use without medical advice, 3 days, see dosage and administration. Not recommended for children under the age off 6 years.
Contraindications
Paracetamol is contraindicated in patients with a previous history of hypersensitivity to paracetamol or excipients
Warnings and precautions for use
- Keep out of sight and reach of children
- Patients who have been diagnosed with liver or kidney impairment must seek medical advice before taking this medication.
- Before taking this medicine, make sure you consult your doctor if you are taking warfarin or similar medicines used to thin the blood
- Taking too much paracetamol can cause serious harm to your liver
- Contains paracetamol
- Do not use this medicine if you are taking any other prescription on non-prescription medicine containing paracetamol to treat pain, fever, symptoms of cold and flu or to aid sleep.
- If symptoms persists, medical advice must be sought
Check with your doctor before use if you have a severe infection as this may increase the risk of metabolic acidosis.
Signs of metabolic acidosis include:
- Deep, rapid, difficult breathing
- Feeling sick (nausea), being sick (vomiting)
- Loss of appetite
Consult your doctor immediately if you get a combination of these symptoms. Cases of hepatic dysfunction/failure have been reported in patients with depleted glutathione levels, such as those who are severely malnourished, anorexic, have a low body mass index or are chronic heavy users of alcohol. In patients with glutathione depleted state such as sepsis, the use of paracetamol may increase the risk of metabolic acidosis.
Drug interactions
The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Side effects/adverse reactions
When taken at recommended doses, paracetamol is usually free from side effects and is unlikely to cause an effect on ability to drive and use machines. Stop taking this medicine and tell your doctor immediately if:
- You experience allergic reactions such as skin rash or itching, sometimes with breathing problems or swelling of the lips, tongue, throat or face.
- You experience a skin rash or peeling or mouth ulcers
- You have previously experiencing breathing problems with aspirin or non-steroidal anti-inflammatory and experience similar reaction with this product.
- You experience unexplained bruising or bleeding
Overdose
- Paracetamol overdose may cause liver failure which can lead to liver transplant or death.
- Seek medical advice immediately even if you do not have any symptoms because the risk of liver failure.
Treatment
Immediate medical management is required in the event of overdose, even if symptoms of overdose are not present. Administration of N acetylcysteine or methionine may be required. Because the dosage form is a sustained release formulation of paracetamol, absorption will be prolonged in overdose. Obtain an additional plasma paracetamol level 4-6 hours after initial measurement. If either level is above or close to the treatment line on the paracetamol overdose monogram, administration of antidote would be indicated.
PANADOOL ADVANCE is a trademark of the GlaxoSmithKline group of companies.
Links
- https://www.medicines.org.uk/emc/product/6512/smpc
- https://www.panadol.com/en-me/adult-products/panadol-advance/
- https://www.haleonhealthpartner.com/en-sa/pain-relief/brands/panadol/products/advance/
- https://chemist2customer.com/panadoladvance
- https://lloydspharmacy.com/products/panadol-advance-500mg-tablets-x-16
- https://www.rockethealth.shop/product/paracetamol-500mg-tablet-panadol-advance-10s/